Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2015, 3:59 PM EDT for Orange County, Seminole County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 4, 2015, 5:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WWUS82 KMLB 041959
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE AUG 4 2015
FLZ045-046-042100-
ORANGE FL-SEMINOLE FL-
359 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND EASTERN
SEMINOLE COUNTIES UNTIL 500 PM EDT...
AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CONWAY...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST ORLANDO...OVIEDO...WINTER SPRINGS...WINTER PARK AND WEDGEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
&&
LAT...LON 2883 8111 2877 8106 2875 8106 2871 8104
2869 8102 2868 8102 2866 8101 2863 8101
2862 8099 2861 8098 2861 8097 2860 8095
2837 8126 2849 8141
TIME...MOT...LOC 1958Z 225DEG 18KT 2849 8128
$$
LASCODYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:35 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT TUE AUG 4 2015 .DISCUSSION... CURRENT THROUGH TONIGHT...SPORADIC LATE MORNING CONVECTION ACROSS THE NORTHERN CWA HAS WEAKENED SOME SINCE 17Z/1PM. ELSEWHERE...THE ECSB HAS BEEN MOSTLY INACTIVE SAVE FOR A FEW EARLIER CELLS OVER SE MARTIN CO. EXPECT BEST CHANCE FOR LATE AFTERNOON/EARLY EVENING SHRA/TS TO REMAIN ALONG/NORTH OF LAKE KISM/KTIX WITH ISOLD ACTIVITY TO THE S/E. A FEW CELLS MAY LINGER PAST SUNSET OWING TO COLLISION BETWEEN BTWN THE LARGER SCALE OUTFLOW BDRY NEAR ISM-EVB AND THE ECSB. WILL RUN WITH A PRE-FIRST PERIOD TO SHOW BETTER COVERAGE UP THERE WED-THU...ATLC RIDGE AXIS REMAINS OVER THE SRN CWA NORTH OF LAKE. A MORE NORMAL SUMMERTIME CONVECTIVE PATTERN IS EXPECTED EACH DAY WITH ISOLATED TO SCATTERED SHOWERS AND STORMS DEVELOPING ALONG THE SEA BREEZE BOUNDARIES AND INCREASING IN COVERAGE WITH ANY BOUNDARY COLLISIONS OVER THE INTERIOR. HAVE POPS RANGING AROUND 30-40 PERCENT ALONG THE COAST AND 40-50 PERCENT INLAND. MODEL SOUNDINGS INDICATE SOME DRIER AIR ALOFT THAT MAY LEAD TO A FEW STRONGER STORMS EACH AFTERNOON. RELATIVELY WEAK W/SW STEERING FLOW MAY ALLOW ANY STORMS THAT DEVELOP OVER THE INTERIOR TO MOVE BACK TOWARD THE COAST INTO THE EVENING HOURS BEFORE CONVECTION DIMINISHES. TEMPERATURES EXPECTED TO BE NEAR TO A BIT ABOVE CLIMO. MAXES AROUND 90F ALONG THE COAST AND 92-95F INLAND. MINS L-M70S. FRI-MON...MODELS CONTINUE TO SHOW MID LEVEL S/W TROUGH SHIFTING FROM THE OH/TN VALLEY TOWARD THE MID ATLANTIC COAST INTO LATE WEEK/EARLY WEEKEND. THIS FEATURE HELPS DEVELOP LOW PRESSURE NEAR THE MID ATLANTIC THAT LIFTS N/NE ALONG THE EASTERN SEABOARD WITH TRAILING FRONTAL TROUGH EXTENDING ACROSS THE SOUTHEAST STATES THIS WEEKEND. THIS BOUNDARY AND LINGERING U/L TROUGH ALONG THE EASTERN COAST WILL SHIFT SUBTROPICAL RIDGE AXIS SOUTHWARD AND LEAD TO A DEEPER OFFSHORE FLOW ACROSS CENTRAL FL. LOW LEVEL W/SW WINDS SHOULD BE JUST WEAK ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO FORM EACH AFT... ESPECIALLY SOUTH OF THE CAPE BUT IT WILL LIKELY BE DELAYED WITH LITTLE INLAND MOVEMENT. SUFFICIENT MOISTURE AND INSTABILITY EXPECTED FOR SCATTERED SHOWERS AND STORMS TO DEVELOP EACH AFT AND PUSH EASTWARD OVER THE REGION. ANY STORMS/OUTFLOW BOUNDARIES THAT INTERACT WHERE EAST COAST SEA BREEZE DEVELOPS WILL LEAD TO A FEW STRONGER STORMS NEAR THE COAST. HIGHS WILL CONTINUE TO REACH THE LOW 90S MOST AREAS WITH LOWS IN THE MID 70S. && .AVIATION...ISOLD TS PUSHING ACROSS THE ISM-MCO-SFB-DAB CORRIDOR ATTM WILL HAVE THE POTENTIAL TO REACH TIX-MLB AROUND 21-22Z...BUT MAY NOT DEVELOP MUCH FARTHER SOUTH TWD THE SLIGHTLY DRIER AIR MASS FROM VRB-SUA. SHOULD QUIET DOWN PRETTY QUICKLY TONIGHT BY 00Z. SCT TS ON TAP FOR TOMORROW...PERHAPS A LITTLE BETTER OVERALL COVERAGE ESPECIALLY FOR THE SRN COASTAL AERODROMES (MLB-SUA). && .MARINE...RIDGE AXIS WILL REMAIN INVOF FORT PIERCE ST LUCIE INLETS THROUGH THU...BEFORE SHIFTING BACK SOUTHWARD FRI-SUN. FLOW REMAINS BLO 15KT AS IT BACKS SLIGHTLY...BUT REMAINS S-SSW WITH AN ONSHORE SEA BREEZE NEAR THE COAST BOTH DAYS. WINDS FRESHEN OUT OF THE SSW AND SW STARTING FRI...WITH SPEEDS NORTH OF CAPE CANAVERAL BRIEFLY GETTING UP TO AROUND 15KT THU-FRI. OFFSHORE COMPONENT WILL KEEP SEAS IN THE 1-3FT RANGE. BETTER CHANCE FOR OFFSHORE MOVING STORMS... ESPECIALLY NORTH OF THE CAPE FRI INTO THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 92 / 20 30 20 40 MCO 76 93 75 93 / 20 40 30 50 MLB 75 90 76 91 / 20 40 20 40 VRB 74 91 75 91 / 20 40 20 40 LEE 76 92 76 93 / 20 40 20 40 SFB 76 93 76 93 / 20 40 30 50 ORL 76 93 77 93 / 20 40 30 50 FPR 72 91 75 91 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS/AVIATION...CRISTALDI RADAR/IMPACT WX...LASCODY
Hazardous weather outlook, Aug 4, 4:00 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 400 AM EDT TUE AUG 4 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 400 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AS LOW PRESSURE MOVES NORTHEAST AWAY FROM NORTH FLORIDA IT WILL LEAVE AN AREA OF ENHANCED MOISTURE ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA. WITH DAYTIME HEATING...THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY IN THE AFTERNOON FROM METRO ORLANDO TO VOLUSIA COUNTY AND ALSO ALONG THE EAST COAST SEA BREEZE ACROSS INLAND AREAS OF THE COASTAL COUNTIES SOUTH OF THE CAPE AND ACROSS THE OSCEOLA AND OKEECHOBEE COUNTIES BY LATE AFTERNOON. THE PRIMARY HAZARDS WILL BE GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING STRIKES WITH ANY STORMS THAT DEVELOP. .RIP CURRENT IMPACT... AN EAST SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON INTO MID WEEK WITH ADEQUATE MOISTURE AND SOUTHERLY LOW LEVEL FLOW. STEERING FLOW WILL BECOME SOUTHWEST TO WEST LATE THIS WEEK AND OVER THE UPCOMING WEEKEND ALLOW SCATTERED STORMS TO MOVE FROM THE MAINLAND TOWARD THE NEAR SHORE ATLANTIC WATERS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
In the hours before
Special weather statement, Aug 4, 3:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE AUG 4 2015
FLZ045-046-042100-
ORANGE FL-SEMINOLE FL-
359 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND EASTERN
SEMINOLE COUNTIES UNTIL 500 PM EDT...
AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CONWAY...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST ORLANDO...OVIEDO...WINTER SPRINGS...WINTER PARK AND WEDGEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
&&
LAT...LON 2883 8111 2877 8106 2875 8106 2871 8104
2869 8102 2868 8102 2866 8101 2863 8101
2862 8099 2861 8098 2861 8097 2860 8095
2837 8126 2849 8141
TIME...MOT...LOC 1958Z 225DEG 18KT 2849 8128
LASCODYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:42 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.